a few days ago i began to have a progressively worsening cold like symptoms.  An ambulance was called and they did basic health check. They gave me 2 tablets paracetamol. I think its 1g in total.

But can this dose cause liver damage? My bodyweight is 45kg which is less than normal adult weight.
I am 29 year old male.

1-2 days on I have been experiencing a sharp short pain under the right rib.

What you think? liver damage possible or not?

Hello Jim,
Paracetamol can cause liver damage, but the dose required to do so is much higher. The maximum tolerated dose is about 4 G. It is true that different individuals have a different sensitivity to this drug, but a 1 G dose is considered safe. Even a 4 G dose does not cause toxicity in all people. However prior amoebic infection or heavy use of alcohol can increase the toxicity of the drug. In my opinion the pain that you are having in the upper right quadrant of the abdomen is not related to the drug. I also doubt if the pain is related to the liver, if the pain does not vanish by itself I would suggest you seek medical opinion.
All the best
Ravi Ghooi


All Answers

Answers by Expert:

Ask Experts


Dr. Ravindra Bhaskar Ghooi


I can provide information on drugs and medicines, their actions, uses, interactions and adverse effects. To avoid confusion, generic names of medicines may please be provided. I am a pharmacologist, having worked on animal and human pharmacology, and presently I am the Dean of Bilcare Research Academy, where we teach courses on clinical research. We dont work on saturdays and sundays, hence questions reachng me on these days will be replied on Monday, please bear with me.

©2016 All rights reserved.